Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 2, 2000, 2:32 PM EDT for Herkimer County, New York. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 2:32 PM EDT (18:32 UTC)
- Expired
- Jun 2, 2000, 3:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 86 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 3:15 PM EDT | Thunderstorm Wind | Cedarville, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 021834
SVRALB
NYC043-021915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT FRI JUN 2 2000
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK
* UNTIL 315 PM EDT
* AT 229 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED JUST EAST OF
UTICA MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
3 MILES SOUTH OF FRANKFORT AT 250 PM EDT
OVER HERKIMER...ILION...MOHAWK AT 255 PM EDT
6 MILES SOUTHWEST OF LITTLE FALLS AT 300 PM EDT
LAT...LON 4312 7554 4294 7556 4290 7479 4310 7479
4309 7541
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:32 AM EDT, 4 hours earlier.
Area forecast discussion, Jun 2, 10:32 AM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1032 AM EDT FRI JUN 2 2000 .DISC...STL PLENTY OF SUN S OF MHWK VLY AND THIS WL BE THE AREA OF GREATEST CNCRN THIS AFT. .SHORT TERM...RMNTS OF MCS MOVD THRU HDSN VLY ERLY THIS MRNG WITH MOR SHRA/TSRA NOW DVLPG ALG S SHORE OF LK ONT AND TRCKG E DWN MHWK VLY. XTNSV CLD CVR FM MHWK VLY N AND UPSTREAM FM THIS AREA. WL THUS LWR AFT TMPS 5 TO 10 DEG IN THIS AREA...75 TO 80 N AND ARND 80 IN MHWK VLY AND GTR CAP DSTRCT. WITH PLENTY OF SUN THRU ERLY AFT WL LEAVE TMPS IN 80 TO 85 DEG RNG IN ERN CTKLS AND BERKS AND 85 TO 90 IN MID HDSN VLY AND LITCHFIELD CTY. CDFNT AT 12Z WAS ACRS ERN MI AND WITH CURRENT MOVMNT E AT ARND 50 MPH WL XPCT IT TO BE NR WRN NY 16Z-17Z AND INTO HDSN VLY 21Z-22Z. HELICTIES ARE MARGINAL GIVEN CURRENT VEERING IN LOW LVLS FM SW-W WITH MCH OF HELICITY DUE TO GOOD SPEED SHR. IF N-S VLYS CHANNEL FLW THEN DIR SHR AND HELICITY WL INCRS. CAPES IN 1000-1500 J/KG THIS AFT...BUT 1500-2000 J/KG ARND 21Z IN MID HDSN VLY...SRN BERKS AND LITCHFIELD CTY. WL CONT ENHANCED WRDG PER PRVS FCST. .LONG TERM...NO CHNGS MADE BEYONF THIS AFT PD. .ALY...NONE. A
In the hours before
Special weather statement, Jun 2, 10:42 AM EDT, 3 hours 50 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014- 022100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1042 AM EDT FRI JUN 2 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE IN EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON... THUNDERSTORMS HAVE BEEN SCATTERED ACROSS THE REGION THIS MORNING. MORE NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. SEVERE THUNDERSTORMS...THOSE ACCOMPANIED BY WIND GUSTS IN EXCESS OF 57 MILES AN HOUR...AND HAIL THREE QUARTERS OF AN INCH OR MORE IN DIAMETER...ARE POSSIBLE. THE THREAT OF SEVERE STORMS WILL BE GREATEST FROM THE CAPITAL DISTRICT SOUTH. THE GREATEST CHANCE OF SEVERE STORMS WILL BE DURING THE EARLY AND MID AFTERNOON...NORTH AND WEST OF ALBANY. TO THE SOUTH AND EAST OF ALBANY THE GREATEST THREAT WILL BE FROM MID AFTERNOON THROUGH EARLY THIS EVENING. THUNDERSTORMS WILL MOVE RAPIDLY FROM WEST TO EAST AT SPEEDS UP TO 50 MPH. IF YOU WILL BE OUTDOORS THIS AFTERNOON...KEEP A WARY EYE ON THE SKY. IF THREATENING WEATHER APPROACHES...TAKE COVER IMMEDIATELY. BOATERS SHOULD BE ESPECIALLY CAUTIOUS BECAUSE THEY WILL NOT ONLY BE VULNERABLE TO WIND AND HAIL...BUT TO LIGHTNING. THE THREAT OF SEVERE THUNDERSTORMS WILL BE THE RESULT OF A INCREASINGLY WARM AND HUMID AIR MASS WHICH WILL MOVE INTO EASTERN NEW YORK AND WESTERN NEW ENGLAND BY EARLY AFTERNOON. AN UNSEASONABLY STRONG COLD FRONT WILL RUSH EASTWARD INTO THIS MUGGY AIR MASS TOUCHING OFF THE THUNDERSTORMS LATE IN THE DAY. STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER UPDATES REGARDING THIS WEATHER EVENT.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 33 min |
| Jun 2, 3:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 42 min |
| Jun 2, 3:07 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 53 min |
| Jun 2, 3:09 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery | 36 min |
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 60 min |
| Jun 2, 3:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 55 min |
| Jun 2, 3:38 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 67 min |
| Jun 2, 3:45 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 60 min |
| Jun 2, 3:55 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 50 min |
| Jun 2, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 75 min |
| Jun 2, 4:08 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 52 min |
| Jun 2, 4:20 PM EDT | Flash Flood Warning | ALY | Rensselaer | 3 hr |
| Jun 2, 4:45 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 60 min |
| Jun 2, 4:59 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 46 min |
| Jun 2, 5:04 PM EDT | Flash Flood Warning | ALY | Columbia | 3 hr |
| Jun 2, 5:22 PM EDT | Flash Flood Warning | ALY | Greene | 3 hr |
| Jun 2, 5:50 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 55 min |
| Jun 2, 6:15 PM EDT | Flash Flood Warning | ALY | Dutchess | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.